Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 93, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 25, 1998, 4:15 PM CDT for Bledsoe County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1998, 4:15 PM CDT (21:15 UTC)
- Expired
- Jun 25, 1998, 6:20 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Bledsoe County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 252116 FFWBNA TNC007-252320- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 415 PM CDT THU JUN 25 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... BLEDSOE COUNTY IN SOUTHEASTERN TENNESSEE * UNTIL 620 PM CDT * AT 414 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN NEAR PIKEVILLE... MOVING SLOWLY NORTHEAST. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:45 AM CDT, 13 hours 30 minutes earlier.
Area forecast discussion, Jun 25, 2:45 AM CDT, 13 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
245 AM CDT THU JUN 25 1998
WHILE BOTH MDLS INITIALIZED/VERIFIED WELL AT 500MB...ETA INITIALIZED
BETTER AT 850. HWVR CONCERN ABOUT CONSISTENT PRECIP AMNTS PROJECTED BY
NGM FOUS DATA FOR 18-24 HR TIME FRAME. ATTM SEE LTL REASON FOR POP TDY
AS LWR/MID/UPR LVL RDG WL RMN IN VCNTY. AFTER 24-36 HRS...HWVR...BOTH
MDLS GRIDDED DATA DEPICT SOME COOLING IN UPR LVLS OF ATMOS ALONG WITH
SOME WEAKENING IN RDG. THRFR COULD SEE ISOLD/WDLY SCT CONVCTN FIRE FRI
ESPCIALLY IF SOME OF THE MSTR CURRENTLY WORKING NNW OVR GLFMEX GETS
PULLED INTO TN VLY. LATR CREWS WL NEED TO MONITOR PROGRESSION OF SYS IN
GLF. APPRS THAT BEST MSTR ADVCTN WL OCCUR ALONG TX GLF CST INTO SRN LA.
SINCE POPS APPR MINIMAL THRU FCST PD...BASICALLY A TEMP FCST. ONCE
AGAIN NGM MOS WAS 2-4 DEGS TOO WRM. EVENTUALLY NGM WL BE ON THE NOSE
BUT BLV THAT HIGHS THIS AFTN WL BE A DEG OR TWO COOLER THAN NGM MOS.
HEAT INDICES WL BE ARD 105 DEGS. WL LIKELY ISSUE SPS TO HIGHLIGHT HEAT
SAFETY RULES.
09
BNA 95/73/95 -01 COOKEVILLE 95/71/95 -02
LAWRENCEBURG 97/72/95 -01In the hours before
Local storm report, Jun 25, 4:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
413 PM CDT THU JUN 25 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0348 PM PIKEVILLE TN WIND DAMAGE
06/25/98 BLEDSOE SHERIFF REPORTED TREES
BLOWN DOWN NEAR LEE
STATION WHICH IS SOUTH OF
PIKEVILLE
0348 PM TN WIND DAMAGE
06/25/98 BLEDSOE SHERIFF REPORTED TREES
BLOWN DOWN NEAR BLEDSOE
AND SEQUATCHIE COUNTY LINE
STEIGERWALDTLocal storm report, Jun 25, 4:13 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
413 PM CDT THU JUN 25 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0348 PM PIKEVILLE TN WIND DAMAGE
06/25/98 BLEDSOE SHERIFF REPORTED TREES
BLOWN DOWN NEAR LEE
STATION WHICH IS SOUTH OF
PIKEVILLE
0348 PM TN WIND DAMAGE
06/25/98 BLEDSOE SHERIFF REPORTED TREES
BLOWN DOWN NEAR BLEDSOE
AND SEQUATCHIE COUNTY LINE
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe | 62 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.